Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 463, NWS Raleigh, NC

September 30, 2008Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2008, 10:24 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2008, 10:24 PM EDT (02:24 UTC)
Expired
Sep 30, 2008, 10:51 PM EDT
In force
27 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 10:35 PM EDTHAIL 0.755 Wsw Burlington, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 010224
SVRRAH
NCC001-081-010315-
/O.NEW.KRAH.SV.W.0463.081001T0224Z-081001T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT TUE SEP 30 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1115 PM EDT

* AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ALAMANCE...OR 8 MILES SOUTHWEST OF
  BURLINGTON...MOVING NORTHEAST AT 34 MPH. NICKEL SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ALAMANCE...ELON COLLEGE...
  BURLINGTON...GLEN RAVEN...
  HAW RIVER...GRAHAM...
  MEBANE...PLEASANT GROVE...

THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3600 7926 3599 7927 3597 7927 3591 7960
      3608 7969 3624 7927 3624 7926
TIME...MOT...LOC 0224Z 247DEG 30KT 3603 7953

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 010241
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT TUE SEP 30 2008

NCC081-010250-
/O.CAN.KRAH.SV.W.0463.000000T0000Z-081001T0315Z/
GUILFORD NC-
1040 PM EDT TUE SEP 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUILFORD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3624 7926 3600 7926 3599 7927 3597 7927
      3593 7948 3615 7949
TIME...MOT...LOC 0240Z 247DEG 30KT 3607 7940

$$

NCC001-010315-
/O.CON.KRAH.SV.W.0463.000000T0000Z-081001T0315Z/
ALAMANCE NC-
1040 PM EDT TUE SEP 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHERN ALAMANCE COUNTY...

AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
GRAHAM...MOVING NORTHEAST AT 34 MPH. THE BURLINGTON AIRPORT RECORDED 
A WIND GUST OF 48 MPH AT 1036 PM EDT WITH THIS STORM.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SWEPSONVILLE...HAW
RIVER...MEBANE AND PLEASANT GROVE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3624 7926 3600 7926 3599 7927 3597 7927
      3593 7948 3615 7949
TIME...MOT...LOC 0240Z 247DEG 30KT 3607 7940

$$

WSS
000 
WWUS52 KRAH 010251
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1051 PM EDT TUE SEP 30 2008

NCC001-010301-
/O.CAN.KRAH.SV.W.0463.000000T0000Z-081001T0315Z/
ALAMANCE NC-
1051 PM EDT TUE SEP 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR ALAMANCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING 
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3624 7926 3600 7926 3599 7927 3597 7927
      3593 7948 3615 7949
TIME...MOT...LOC 0251Z 247DEG 30KT 3610 7929

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 8:15 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 30, 8:15 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT TUE SEP 30 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE APPALACHIANS TONIGHT AND MOVE
SLOWLY ACROSS NORTH CAROLINA ON WEDNESDAY BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRING FAIR WEATHER
AND COOLER CONDITIONS THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 705 PM TUESDAY...

HAVE MADE SOME FORECAST ADJUSTMENTS BASED ON CURRENT TRENDS...
MAINLY DECREASING POPS AND SKY COVER EAST FOR AWHILE AND INCREASING
THEM IN THE WEST... BEFORE SPREADING SCATTERED POPS OVER THE NORTH
HALF LATER TONIGHT. EARLIER ISOLATED CELLS OVER THE NE PIEDMONT AND
NRN COASTAL PLAIN HAVE DISSIPATED AND/OR EXITED THE AREA. BUT
ADDITIONAL SCATTERED STRONG TO SEVERE STORMS HAVE THRIVED OVER THE
FOOTHILLS AND FAR WRN PIEDMONT... BENEATH THE STEEPER LOW AND MID
LEVEL LAPSE RATES AND A COOL POCKET OF -15C AIR AT 500 MB. DEEP
LAYER SHEAR REMAINS FAVORABLE AT AROUND 30 KTS... ALTHOUGH
INSTABILITY IS MARGINAL WITH SBCAPE JUST 1000-1500 J/KG. AS THIS
COOLER AIR ALOFT SPREADS EASTWARD WHILE AN UPPER JETLET ALOFT
ACCELERATES OVER WV PLACING US IN THE RIGHT ENTRANCE REGION...
EXPECT AT LEAST 30-40% COVERAGE ACROSS THE NORTHERN CWA FROM LATE
EVENING THROUGH THE OVERNIGHT... AS DEPICTED ON THE LATEST WRF. NO
OTHER CHANGES AT THIS TIME. -GIH

AS OF 215 PM TUESDAY...

FORECAST IN THE NEAR TERM IS RATHER TRICKY WITH RESPECT TO THE
OVERALL TIMING OF RAINFALL THIS EVENING AND OVERNIGHT. STEEP LOW
LEVEL LAPSE RATES RESULTING FROM LOW LEVEL HEATING COMBINED WITH A
WEAK AXIS OF CONVERGENCE AT 850 MP AND A SURFACE MOISTURE BOUNDARY
IS ALL DRIVING SCATTERED SHOWERS AND THUNDERSTORM OVER THE
PIEDMONT THIS AFTERNOON. THE 850-700MB FLOW IS VERY WEAK THIS
AFTERNOON THEREFORE THE THUNDERSTORM ACTIVITY IS NOT PROGRESSING
RAPIDLY EAST VERY QUICKLY. THIS FIRST AXIS OF 850 MB CONVERGENCE
WILL MOVE SLOWLY EAST ACROSS THE EASTERN PIEDMONT, BUT WITH A LOSS OF
HEATING THIS FIRST ROUND OF SHOWER AND THUNDERSTORM ACTIVITY WILL
DECREASE.

A BETTER CHANCE OF SHOWERS IS EXPECTED AFTER MIDNIGHT OVER MUCH
THE PIEDMONT AS THE 700 MB SWLY FLOW INCREASES WITH A DEEPENING
UPPER TROUGH. ANOTHER AXIS OF 850 MB CONVERGENCE ALSO APPROACHES THE
NW PIEDMONT BY 12Z. RIGHT NOW EXPECT A BAND OF SHOWERS WITH
PERHAPS AN ISOLATED THUNDERSTORM TO MOVE FROM WEST TO EAST ACROSS
THE NW PIEDMONT AND INTO THE EASTERN PIEDMONT AND SANDHILLS AFTER
MIDNIGHT AND THROUGH DAYBREAK.

OVERNIGHT LOWS TONIGHT WILL BE RATHER UNIFORM AND WILL LIKELY
REMAIN JUST ABOVE GUIDANCE IN THE LOWER TO MIDDLE 60S DUE TO THE
INCREASING CLOUD COVER AND WEAK SW FLOW.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 310 AM...

NWP GUIDANCE IN FAIRLY GOOD AGREEMENT THROUGH THE SHORT TERM.
VIGOROUS UPPER AIR TROUGH LOCATED NEAR ORD AT 12Z WED WITH 65KT FLOW
ON THE BACKSIDE AND A -8 DEG C COLD POCKET WILL ADVANCE RAPIDLY SE
DURING THE DAY WED AND SWING OFFSHORE BY 12Z THURS. 850 MB TROUGH
LOCATED JUST EAST OF THE APPALACHIANS WED MORNING WILL MOVE SLOWLY
EAST DURING THE DAY. MODEST COLD ADVECTION DEVELOPS DURING THE
AFTERNOON ACROSS THE W PIEDMONT AND SHIFTS EAST TOWARD EVENING AND
OFFSHORE AROUND MIDNIGHT. GFS IS A LITTLE BIT MORE EXCITED ABOUT THE
POTENTIAL FOR PRECIP ON WEDNESDAY THEN THE NAM BUT BOTH AGREE THAT
GREATEST CHANCES WILL BE LATER IN DAY...ESPECIALLY ACROSS THE
COASTAL PLAIN. WILL TAPER POPS FROM THE SLIGHT CHC ACROSS W PIEDMONT
WED MORNING TO LOW CHC VALUES ACROSS THE COASTAL PLAIN ON WED
AFTERNOON. COVERAGE WILL LIKELY BE SOMEWHAT LIMITED.

CENTRAL AND EASTERN NC REMAIN IN THE DAY 2 GENERAL THUNDER/SEE TEXT
AREA OF THE SPC SEVERE WEATHER OUTLOOK. MID LEVEL LAPSE RATES ARE
MARGINAL IN THE 5.5 TO 6.0 DEG C/KM ON WED AFTERNOON. NAM IS MORE
AGGRESSIVE WITH INSTABILITY (GREATER CAPE VALUES AND FURTHER W) THEN
GFS. NAM GENERATES MLCAPE VALUES AROUND A 1000 ALONG AND EAST OF
I-95. INSTABILITY REMAINS A LIMITING FACTOR BUT IF PARTLY TO MOSTLY
CLOUDY SKIES GIVE WAY TO MORE SUN THEN EXPECTED...MORE VIGOROUS
CONVECTION IS PROBABLE. BULK SHEAR VALUES ARE MAXIMIZED ACROSS
CENTRAL VA AND FAR NORTHERN NC BETWEEN 18 AND 00Z WITH VALUES
RANGING AROUND 60 KTS NEAR THE MAX TO 40 KTS NEAR THE NC/SC BORDER.
A FEW STORMS COULD PRODUCE GUSTY WINDS AND PERHAPS SOME SMALL
HAIL... IF INSTABILITY BECOMES LARGE ENOUGH A FEW STORMS COULD
CONTAIN ROTATING UPDRAFTS.

TEMP FORECAST ON WED WILL BE DIFFICULT WITH VARYING CLOUD AMOUNTS
AND WARM ADVECTION AHEAD OF THE SURFACE TROUGH. MAX TEMPS SHOULD
RANGE IN THE MID 70S ACROSS TRIAD TO LOWER 80S IN THE SOUTHERN
PIEDMONT. LOW TEMPS ON WED NIGHT SHOULD RANGE IN THE UPPER 40S TO
MID 50S. -BLAES
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FAIRLY BENIGN WX PATTERN DURING THE EXTENDED PERIOD.

CLOSED LOW OVER E CANADA ON THURSDAY DEEPENS AND LIFTS NORTHEAST ON
FRIDAY AND INTO SATURDAY. NW TO W CYCLONIC FLOW BEHIND THE SYSTEM
WITH AN EMBEDDED WAVE MAY PRODUCE SOME MID HIGH CLOUDINESS LATE ON
THURSDAY AND THURS NIGHT BUT FAIR WX EXPECTED.

FLOW BECOMES MORE WESTERLY ON FRIDAY AND SATURDAY WITH A WEAK SFC
TROUGH HOLDING N OF THE AREA ACROSS THE OHIO VALLEY AND JUST N OF
MASON DIXON LINE. WEAK SFC RIDGING DEVELOPS OVER THE CAROLINAS AND
VIRGINIAS IN RESPONSE TO CONVERGENT FLOW ALOFT.

UPPER FLOW BECOMES MORE SOUTHWESTERLY ON SUNDAY AND MONDAY. SFC TROF
N OF THE REGION LIFTS FURTHER N AS SOUTHERLY FLOW INCREASES IN
RESPONSE TO APPROACHING SHORTWAVE ACROSS THE N PLAINS. AS THE SFC
HIGH MOVES OFFSHORE THE LOW LEVEL FLOW BECOMES MORE SOUTHEASTERLY
AND AN ONSHORE FLOW OF MOISTURE DEVELOPS. WOULDNT BE SURPRISED TO
SEE SOME DRIZZLE ON MON NIGHT OR AN AFTERNOON SHOWER IN THE S
COASTAL PLAIN ON TUESDAY. WILL BEEF UP CLOUDS AND RH DURING THIS
PERIOD BUT HOLD OFF ON POPS FOR NOW.

LOW TEMPS ON FRIDAY AND SATURDAY MORNING COULD BE AS LOW AS THE MID
40S IN PARTS OF THE TRIAD TO THE LOWER 50S IN THE SOUTHERN COASTAL
PLAIN. SCT HIGH CLOUDINESS ASSOCIATED WITH WAVE MOVING ACROSS THE OH
VALLEY MAY KEEP TEMPS UP A DEGREE OR TWO ON FRIDAY MORNING. TEMPS
WILL RANGE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. -BLAES

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 810 PM TUESDAY...

A GOOD BIT OF UNCERTAINTY REMAINS REGARDING THE DETAILS OF THE
TERMINAL FORECASTS THROUGH TONIGHT. SCATTERED STORMS PERSIST
CURRENTLY JUST WEST OF THE CWA... WHERE THE AIR HAS BEEN MORE
UNSTABLE BENEATH A LAYER OF COOL AIR ALOFT... ALTHOUGH THESE STORMS
HAVE WEAKENED AS THEY MOVED GENERALLY EAST AND OUT OF THIS MORE
FAVORABLE AIR. THESE STORMS SHOULD BEGIN TO SPREAD FARTHER EAST INTO
CENTRAL NC AS THIS GREATER INSTABILITY ALOFT SHIFTS EASTWARD AHEAD
OF THE INCOMING COLD FRONT. INT/GSO TAFS INCLUDING A VCTS OR TSRA
FOR THE NEXT FEW HOURS... THEN STORMS SHOULD PASS NEAR RDU FROM
AROUND 04Z-08Z... AND EAST TO RWI/FAY FROM 06Z-10Z... ALTHOUGH STORM
COVERAGE MAY BE TOO SCANT NEAR FAY TO AFFECT THAT SITE. LATER
TONIGHT A JET STREAK WILL ACCELERATE TO OUR NW... AND THIS ENHANCED
LIFT PRODUCED IN THE THE JETS RIGHT REAR QUADRANT WILL LIKELY
COUNTER THE WANING INSTABILITY WITH THE LOSS OF HEATING TO KEEP
SUPPORTING SCATTERED SHOWERS AND STORMS ACROSS THE NORTHERN CWA
OVERNIGHT. FOG IS A CHALLENGE TONIGHT AS SOME LOCATIONS OVER CENTRAL
NC HAVE GONE DOWN TO MVFR WHERE DEW POINTS REMAIN IN THE 60S TO NEAR
70 WITH LIGHT WINDS. THE SOLID BROKEN SHIELD OF ALTOCUMULUS POISED
TO SPREAD OVER THE AREA HOWEVER MAY HELP KEEP FOG TO A MINIMUM...
AND HAVE GONE NO WORSE THAN MVFR FOG OVERNIGHT. THEN WEDNESDAY
MORNING... VFR CIGS SHOULD BREAK UP AT INT/GSO/RDU AND WINDS SHOULD
BECOME NORTHWESTERLY AS THE COLD FRONT MOVES THROUGH. THIS SHIFT AND
REDUCTION OF CLOUDS WILL NOT OCCUR UNTIL LATER AT RWI/FAY... AFTER
SOME DESTABILIZATION OCCURS... AND WILL INCLUDE A VCTS STARTING IN
THE EARLY AFTERNOON HERE.

LOOKING BEYOND 00Z THURSDAY... A LITTLE PATCHY FOG MAY BE POSSIBLE
WEDNESDAY NIGHT IN THE EASTERN SITES... BUT IT SHOULD BE NO WORSE
THAN MVFR. A COOL SURFACE HIGH WILL THEN ENSURE DRY CONDITIONS WITH
VFR OR UNLIMITED CIGS AND VFR VSBYS THROUGH THE WEEKEND.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...HARTFIELD/JO
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...HARTFIELD
Hazardous weather outlook, Sep 30, 3:54 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT TUE SEP 30 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-012000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
354 PM EDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG GUSTY WINDS
UP TO 40 MPH...SMALL HAIL AND VERY HEAVY RAIN. ONE OR TWO STORMS
COULD BECOME SEVERE WITH HAIL UP TO THE SIZE OF PENNIES AND WIND
GUSTS TO AROUND 60 MPH. ONE AREA OF THUNDERSTORMS WILL MOVE
ACROSS THE NORTHERN PIEDMONT AND COASTAL PLAIN THIS AFTERNOON AND
EVENING. ANOTHER BAND OF SCATTERED THUNDERSTORMS WILL LIKELY
SWING ACROSS THE STATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
CENTRAL NORTH CAROLINA WEDNESDAY MORNING. THE THUNDERSTORMS WILL
LIKELY INTENSIFY DURING THE AFTERNOON AS THEY MOVE EAST ACROSS THE
EASTERN PIEDMONT AND COASTAL PLAIN. A FEW STORMS WEDNESDAY
AFTERNOON AND EVENING COULD POTENTIALLY BECOME SEVERE WITH PENNY
SIZE HAIL OR DAMAGING DOWN BURST WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

BLAES

In the hours before

Special weather statement, Sep 30, 7:32 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT TUE SEP 30 2008

NCZ038-039-010015-
DAVIDSON-RANDOLPH-
732 PM EDT TUE SEP 30 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH
815 PM EDT...

AT 732 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES
WEST OF LEXINGTON...OR ABOUT 8 MILES SOUTH OF MOCKSVILLE...MOVING
EAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LEXINGTON AROUND 815 PM EDT.

GUSTY WINDS UP TO 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

WSS
Special weather statement, Sep 30, 7:55 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT TUE SEP 30 2008

NCZ021-022-010030-
FORSYTH-GUILFORD-
755 PM EDT TUE SEP 30 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN FORSYTH AND
GUILFORD COUNTIES THROUGH 830 PM EDT...

AT 755 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES NORTHEAST OF STANLEYVILLE...OR OVER WALNUT COVE...MOVING EAST
AT 38 MPH.

THE THUNDERSTORM WILL BE NEAR STOKESDALE AROUND 805 PM EDT.

GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORM.

PAGANO
Special weather statement, Sep 30, 8:19 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT TUE SEP 30 2008

NCZ038-039-010045-
DAVIDSON-RANDOLPH-
819 PM EDT TUE SEP 30 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND RANDOLPH
COUNTIES THROUGH 845 PM EDT...

AT 819 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS 15
MILES WEST OF HIGH ROCK...OR ABOUT 5 MILES SOUTH OF
SALISBURY...MOVING EAST AT 31 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR HIGH ROCK AROUND 845 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

PAGANO
Special weather statement, Sep 30, 8:50 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT TUE SEP 30 2008

NCZ021-038-010115-
DAVIDSON-FORSYTH-
850 PM EDT TUE SEP 30 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN
DAVIDSON COUNTIES THROUGH 915 PM EDT...

AT 850 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
SOUTH OF CLEMMONS...OR ABOUT 7 MILES EAST OF MOCKSVILLE...MOVING EAST
AT 23 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ARCADIA AROUND 905 PM EDT...
MIDWAY AROUND 910 PM EDT.

GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

PAGANO
Special weather statement, Sep 30, 9:39 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EDT TUE SEP 30 2008

NCZ022-039-010230-
GUILFORD-RANDOLPH-
939 PM EDT TUE SEP 30 2008

...A STRONG THUNDERSTORM WILL MOVE ALONG THE GUILFORD AND RANDOLPH
COUNTY BORDER THROUGH 1030 PM EDT...

AT 939 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TRINITY...OR ABOUT 6 MILES SOUTH OF HIGH POINT...MOVING EAST AT 28
MPH.

SOME LOCATIONS LIKELY TO BE AFFECTED BY THIS STORM INCLUDE
RANDLEMAN... PLEASANT GARDEN... CLIMAX... AND LIBERTY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL THE SIZE OF MARBLES... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM.

GIH
Local storm report, Sep 30, 10:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1001 PM EDT TUE SEP 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HAIL             3 S LEXINGTON           35.77N 80.26W
09/30/2008  E0.75 INCH       DAVIDSON           NC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED PENNY SIZE HAIL SOUTH OF
            LEXINGTON ON HIGHWAY 8.

&&

LEPAGANO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:35 PM EDTSevere Thunderstorm WarningRAHDavidson40 min
Sep 30, 9:15 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly45 min
Sep 30, 9:34 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford41 min
Sep 30, 9:47 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph43 min
Sep 30, 10:30 PM EDTSevere Thunderstorm WarningRAHRandolph45 min
Oct 1, 3:20 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson34 min
Oct 1, 2:20 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson40 min
Oct 1, 2:25 PM EDTTornado WarningRAHCumberland, Harnett, Sampson35 min
Oct 1, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne34 min
Oct 1, 3:08 PM EDTTornado WarningRAHJohnston, Sampson, Wayne52 min
Oct 1, 3:18 PM EDTAreal Flood AdvisoryRAHCumberland55 min
Oct 1, 3:45 PM EDTTornado WarningRAHWayne18 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.